Alert archive / Wyoming / Red Flag Warnings in 2006

Red Flag Warning 8, NWS Cheyenne, WY

July 18, 2006

NWS Cheyenne, WY issued this red flag warning at Jul 18, 2006, 4:13 AM MDT. It took effect at Jul 18, 2006, 1:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2006, 4:13 AM MDT (10:13 UTC)
In effect from
Jul 18, 2006, 1:00 PM MDT
Expired
Jul 18, 2006, 5:58 PM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 181013
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
413 AM MDT TUE JUL 18 2006

WYZ292>296-181815-
/O.UPG.KCYS.FW.A.0010.060718T1900Z-060719T0200Z/
/O.NEW.KCYS.FW.W.0008.060718T1900Z-060719T0200Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
LARAMIE MOUNTAIN RANGE SOUTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
413 AM MDT TUE JUL 18 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

HOT AND DRY CONDITIONS WILL PREVAIL TUESDAY AFTERNOON AND
EVENING. HIGH TEMPERATURES WILL BE FROM 90 TO 95 THIS AFTERNOON...
WITH UPPER 70S TO MID 80S IN THE MOUNTAINS. RELATIVE HUMIDITIES
WILL DROP TO 10 TO 15 PERCENT IN THE AFTERNOON ESPECIALLY AT
ELEVATIONS BELOW 8000 FEET...AND SOUTHWEST WINDS WILL INCREASE TO
15 TO 30 MPH. THERE WILL ALSO BE SOME AFTERNOON AND EVENING
THUNDERSTORMS THAT WILL PRODUCE LIGHTNING AND GUSTY WINDS BUT
ONLY SMALL AMOUNTS OF RAIN.

THE COMBINATION OF ALL OF THESE FACTORS WILL MAKE IT LIKELY THAT
ANY OUTDOOR FIRES WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ291-181815-
/O.NEW.KCYS.FW.W.0008.060718T1900Z-060719T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
413 AM MDT TUE JUL 18 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. 

HOT AND DRY CONDITIONS WILL PREVAIL TUESDAY AFTERNOON AND
EVENING. HIGH TEMPERATURES WILL BE FROM 98 TO 103 THIS AFTERNOON.
RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT IN THE
AFTERNOON AND SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH.
THERE WILL ALSO BE A FEW AFTERNOON AND EVENING THUNDERSTORMS THAT
WILL PRODUCE LIGHTNING AND GUSTY WINDS BUT ONLY SMALL AMOUNTS OF
RAIN.

THE COMBINATION OF ALL OF THESE FACTORS WILL MAKE IT LIKELY THAT
ANY OUTDOOR FIRES WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WEILAND
2 follow-up statements
000 
WWUS85 KCYS 182044
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT TUE JUL 18 2006

WYZ291>296-190200-
/O.CON.KCYS.FW.W.0008.000000T0000Z-060719T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
LARAMIE MOUNTAIN RANGE SOUTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
244 PM MDT TUE JUL 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 291 THROUGH 296.

HOT AND DRY CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING.
HIGH TEMPERATURES WILL BE FROM 95 TO 100 THIS AFTERNOON... WITH
UPPER 70S TO MID 80S IN THE MOUNTAINS. RELATIVE HUMIDITIES WILL
DROP TO 9 TO 14 PERCENT IN THE AFTERNOON ESPECIALLY AT ELEVATIONS
BELOW 8000 FEET...AND SOUTHWEST WINDS WILL INCREASE TO 15 TO 30
MPH. THERE WILL ALSO BE SOME AFTERNOON AND EVENING THUNDERSTORMS
THAT WILL PRODUCE LIGHTNING AND GUSTY WINDS BUT ONLY SMALL AMOUNTS
OF RAIN.

THE COMBINATION OF ALL OF THESE FACTORS WILL MAKE IT LIKELY THAT
ANY OUTDOOR FIRES WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KCYS 182358
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT TUE JUL 18 2006

WYZ291>296-190100-
/O.CAN.KCYS.FW.W.0008.000000T0000Z-060719T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
LARAMIE MOUNTAIN RANGE SOUTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
558 PM MDT TUE JUL 18 2006

...RED FLAG WARNING IS CANCELLED...

RELATIVE HUMIDITIES MAY REMAIN BELOW 15% IN SPOTS THROUGH 7
PM...BUT WINDS WILL REMAIN LESS THAN 20 MPH. THEREFORE...THE
NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG
WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 18, 3:15 AM MDT, 58 minutes earlier.

Area forecast discussion, Jul 18, 3:15 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MDT TUE JUL 18 2006

.SHORT TERM...HOT TEMPERATURES WILL RETURN TO MOST OF THE CWA TODAY.
THE CURRENT STATIONARY FRONT ALONG THE CONTINENTAL DIVIDE WILL MOVE
EAST AS A WARM FRONT THROUGH THE REST OF THE CWA BY EARLY AFTERNOON
AS ANOTHER COLD FRONT APPROACHES.  AT THE SAME TIME...THE PERSISTENT
UPPER LEVEL RIDGE WILL STILL BE IN PLACE OVER THE REGION...CENTERED
OVER COLORADO AND UTAH.  MID AND UPPER LEVEL MOISTURE STUCK IN THE
WEAK FLOW ALOFT WILL REMAIN OVER MAINLY THE SOUTHERN PART OF THE CWA
THROUGH THIS EVENING.  THE BEST SURFACE FORCING AND LOW LEVEL THETA
E RIDGE AXIS SHOULD END UP JUST EAST OF THE CWA DURING THE AFTERNOON.
THE LACK OF SURFACE FORCING AND LOW LEVEL MOISTURE WILL LIMIT THE
INTENSITY OF THE CONVECTION...BUT WITH THE MID AND UPPER LEVEL
MOISTURE IN PLACE SOME STORMS SHOULD BE ABLE TO FORM.  FOR THE
AFTERNOON AND EVENING WILL ALSO UPGRADE THE PREVIOUSLY ISSUED FIRE
WEATHER WATCH TO A RED FLAG WARNING DUE TO THE HOT...DRY AND BREEZY
CONDITIONS.  THIS WILL BE DISCUSSED FURTHER IN THE FIRE WEATHER
SECTION OF THE DISCUSSION BELOW.  THE UPSTREAM COLD FRONT WILL SLOWLY
MOVE SOUTH AND THROUGH THE CWA DURING THE DAY WEDNESDAY.  MODELS
HAVE BEEN OPOINTING TO THAT TIMING...BUT WOULD NOT BE SURPRISED IF
IT IS EITHER EARLIER OR LATER BASED UPON CLIMATOLOGY.  FOR NOW WILL
PLAY THE FRONT MOVING THROUGH LATE TONIGHT OR WEDNESDAY MORNING.
BEHIND THE FRONT THE WINDS WILL SHIFT TO NORTHERLY AND THE HIGH
TEMPERATURES WILL BE 4 TO 7 DEGREES COOLER THAN THOSE OF TODAY.  THE
BOUNDARY LAYER SHOULD ALSO DRY AGAIN SIMILAR TO THE FRONTAL PASSAGE
OF EARLY MONDAY MORNING.  ONCE AGAIN ON WEDNESDAY THERE WILL BE
SOME THUNDERSTORMS MAINLY IN THE SOUTH PART OF THE CWA...UNDER THE
MID AND UPPER LEVEL MOISTURE PLUME.  MODELS ARE FAIRLY SIMILAR
THROUGH WEDNESDAY WITH THE MAIN DIFFERENCE AGAIN BEING THE MORE
WIDESPREAD QPF DEPICTED IN THE AFTERNOON AND EVENING HOURS BY THE
NAM.

.LONG TERM...PATTERN CHANGE BEGINS THURSDAY AS DECENT SHORTWAVE
MOVES ACROSS SWRN CANADA INTO THE NRN PLAINS AND PUSHES A BACKDOOR
FRONT TO THE MTNS BY LATE IN THE DAY.  THIS SHOULD ACT TO FOCUS
CONVECTION ESPECIALLY OVER THE NRN CWA WHERE BETTER UPPER DYNAMICS
SHOULD EXIST.  UPPER TROF SWINGS ACROSS THE CWA FRIDAY AND AS UPPER
RIDGE SHIFTS WESTWARD THE UPPER FLOW OVER THE CWA BECOMES NNW. AS A
RESULT WEEKEND NOW LOOKING MAINLY DRY WITH SFC HI SETTLING OVER WY
SATURDAY AND INTO THE SRN PLAINS SUNDAY PER LATEST GFS.  THIS IS A
RATHER UNUSUAL PATTERN FOR THIS TIME OF YEAR BUT WITH LATEST DGEX
MORE IN AGREEMENT WILL LEAN TOWARD THIS SOLUTION.  GFS MAINTAINING
NORTHERLY UPPER FLOW INTO EARLY NEXT WEEK KEEPING CONDITIONS DRY AND
SEASONABLE.

.FIRE WEATHER...TEMPERATURES WILL WARM THIS AFTERNOON OVER THE CWA
AS THE RIDGE ALOFT PERSISTS AND A WARM FRONT MOVES TO THE EAST. THE
BOUNDARY LAYER SHOULD DRY SOME...BUT RESULTS IN SOMEWHAT MARGINAL
RELATIVE HUMIDITY VALUES OF 12 TO 15 PERCENT.  SOUTHERLY WINDS ARE
ALREADY GUSTING TO 25 MPH OVER AND NEAR THE LARAMIE RANGE EARLY THIS
MORNING.  THE SOUTHWEST WINDS BEHIND THE WARM FRONT WILL BE UP TO 30
MPH THROUGH AT LEAST EARLY AFTERNOON.  MODELS INDICATE LIGHTER WINDS
OVER THE CWA BY 00Z.  THERE WILL ALSO BE A BIT MORE HIGH BASED
THUNDERSTORM ACTIVITY THAN ON MONDAY MAINLY NEAR THE COLORADO BORDER
DUE TO THE MID AND UPPER LEVEL MOISTURE PRESENT IN THAT AREA.  THE
ONLY CHANGE IN THE HIGHLIGHT WAS TO INCLUDE CONVERSE AND NIOBRARA
COUNTIES.  AS MENTIONED IN THE PREVIOUS DISCUSSION...THE AREA FROM
KEAN TO KCYS WILL ALSO BE CLOSE TO RED FLAG WARNING CRITERIA.  BUT
IT APPEARS AT THIS TIME THAT THE RELATIVE HUMIDITY VALUES WILL BE
CLOSER TO 20 PERCENT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WARNING FROM 1 PM TO 8 PM TODAY FOR SOUTH CENTRAL
     AND EAST CENTRAL WYOMING.  ZONES 59>66.
NE...NONE.

&&

WEILAND/EMANUEL
Hazardous weather outlook, Jul 17, 4:46 PM MDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT MON JUL 17 2006

NEZ001>003-019>021-054-055-WYZ059-060-067>070-182300-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
446 PM MDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE UNTIL MIDNIGHT. WIND GUSTS TO
50 MPH ARE POSSIBLE NEAR THE STORMS.

A SEVERE DROUGHT PERSISTS OVER MUCH OF THE SOUTHERN PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY THROUGH SUNDAY.

SEVERE DROUGHT CONDITIONS WILL CONTINUE ACROSS MUCH OF THE
SOUTHERN PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061>066-182300-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
446 PM MDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. PLEASE REFER TO THE LATEST FIRE WEATHER WATCH
STATEMENT FOR THE MOST RECENT INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY THROUGH SUNDAY.

A SEVERE DROUGHT PERSISTS OVER PARTS OF CARBON COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.